MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SPINAL ROD CUTTER MAXIMUM PIN DIAMETER 6.4 MM (1/4 IN.); CUTTER, WIRE

ZIMMER BIOMET, INC. SPINAL ROD CUTTER MAXIMUM PIN DIAMETER 6.4 MM (1/4 IN.); CUTTER, WIRE
Catalog Number 00392500200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(4).G2 user facility report number (b)(4).The device will not be returned for analysis; however, and investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that during surgery that the wire cutter fractured.All pieces were removed from the patient's wound and no pieces were retained.There was no reported harm, injury, surgical/medical intervention to patient and no report of a delay.Due diligence is complete.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following section was corrected: h10.
 
Event or Problem Description
No additional information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, g3, g6, h2, h3, h4, h6, h11.Visual examination of the provided photo identified one of two jaws is fractured, with the tip of the jaw broken off.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.The root cause of the reported instrument fracture is attributed to a design deficiency.The root cause of using the reported device after the device was recalled is attributed to user error.6 recall notifications were sent to the associated hospital where the hospital was instructed to immediately locate and quarantine affected product in your inventory.The reported event has been confirmed by provided photo.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
SPINAL ROD CUTTER MAXIMUM PIN DIAMETER 6.4 MM (1/4 IN.)
Common Device Name
CUTTER, WIRE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21677690
Report Number0001822565-2025-00709
Device Sequence Number8349387
Product Code HXZ
UDI-Device Identifier00889024067165
UDI-Public(01)00889024067165(11)160415(10)63328164
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00392500200
Device Lot Number63328164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer03/31/2025
05/16/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date04/01/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown